MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-TAN 0MM SET SCREW; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. META-TAN 0MM SET SCREW; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71642936
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered pain "implaint" shift and a revision surgery was performed to relocate lag screws.Set screw could not be removed due to stripped head.Inferior screw replaced.No delay, additional injuries or back up reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.One of the attachment posts fractured off the device and was returned.The device was manufactured in 2013 and exhibits signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
META-TAN 0MM SET SCREW
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8028280
Report Number1020279-2018-02297
Device Sequence Number19215044
Product Code HSB
UDI-Device Identifier00885556343494
UDI-Public00885556343494
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Catalogue Number71642936
Device Lot Number16AM20198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer10/12/2018
10/12/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date06/05/2019
07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71642680 / 15LT61395; 71642680 / 15LT61395; 71649632 / 17ET86910; 71649632 / 17ET86910
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;